Table of Contents Author Guidelines Submit a Manuscript
Journal of Function Spaces
Volume 2015 (2015), Article ID 470205, 9 pages
http://dx.doi.org/10.1155/2015/470205
Research Article

On Pointwise Approximation of Conjugate Functions by Some Hump Matrix Means of Conjugate Fourier Series

Faculty of Mathematics, Computer Science and Econometrics, University of Zielona Góra, Ulica Szafrana 4a, 65-516 Zielona Góra, Poland

Received 20 October 2014; Revised 7 January 2015; Accepted 21 January 2015

Academic Editor: Rodolfo H. Torres

Copyright © 2015 W. Łenski and B. Szal. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The results generalizing some theorems on summability are shown. The same degrees of pointwise approximation as in earlier papers by weaker assumptions on considered functions and examined summability methods are obtained. From presented pointwise results, the estimation on norm approximation is derived. Some special cases as corollaries are also formulated.

1. Introduction

Let (resp., ) be the class of all -periodic real-valued functions integrable in the Lebesgue sense with th power (essentially bounded) over with the normand consider the conjugate trigonometric Fourier serieswith the partial sums . We know that if then where with exists for almost all [1, Th.(3.1)IV].

Let and be infinite lower triangular matrices of real numbers such thatand let, for ,Let the -transformation of be given by

We define two classes of sequences (see [2]).

Sequence of nonnegative numbers tending to zero is called the Rest Bounded Variation Sequence, or briefly , if it has the property for all positive integer , where is a constant depending only on .

Sequence of nonnegative numbers will be called the Head Bounded Variation Sequence, or briefly , if it has the propertyfor all positive integer , or only for all if the sequence has only finite nonzero terms and the last nonzero term is .

Now, we define the other classes of sequences.

Following Leindler [3], sequence of nonnegative numbers tending to zero is called the Mean Rest Bounded Variation Sequence, or briefly , if it has the propertyfor all positive integer .

Analogously as in [4], sequence of nonnegative numbers will be called the Mean Head Bounded Variation Sequence, or briefly , if it has the propertyfor all positive integers , where the sequence has only finite nonzero terms and the last nonzero term is . It is clear that (see [5]) Consequently, we assume that the sequence is bounded, that is, that there exists a constant such thatholds for all , where denote the constants for the sequences , appearing in the inequalities (11) and (12) as .

Now we can give the conditions to be used later on. We assume that for all and hold if belongs to and , for , respectively.

We also define two hump matrices in the following way: a lower triangular matrix   is called a maximal hump matrix if, for each , there exists integer , such that   is nondecreasing for and   is nonincreasing for , but otherwise we will have a minimal hump matrix. The hump matrices were defined and considered in [6, 7].

As a measure of approximation of by , we use the pointwise modulus of continuity of in the space defined by the formulaand the classical one

The deviation , with and otherwise, was estimated at the point as well as in the norm of by Qureshi [8] and Lal and Nigam [9]. These results were generalized by Qureshi [10]. The next generalization was obtained by Lal [11]. In the casethe deviation was estimated by Sonker and Singh [12] as follows.

Theorem 1. Let be a -periodic, Lebesgue integrable function which belongs to the -class with and . Then the degree of approximation of , the conjugate of by means of series (2), is given byprovidedwhere is an arbitrary positive number with and , .

In this paper we will consider the deviations and in general form. In the theorems we formulate the general conditions for the functions and the modulus of continuity obtaining the same degrees of approximation as above and sometimes essentially better one. Finally, we also give some results on norm approximation with essentially better degrees of approximation. The obtained results generalize the results from [4, 9].

We will write if there exists positive constant , sometimes depending on some parameters, such that .

2. Statement of the Results

Letwhere is a positive, with , and nondecreasing continuous function.

We can now formulate our main results. At the beginning, we formulate the results on the degrees of pointwise summability of conjugate series.

Theorem 2. Let . If matrix is a maximal or minimal hump matrix with such that andfor , thenfor almost all considered , where .

Theorem 3. Let with , and let satisfywith some . If the entries of matrix satisfy condition (22) for and if matrix is a maximal or minimal hump matrix with such that , then for almost all considered such that exists.

Next, we formulate the results on estimates of norm of the deviation considered above. In case of the deviation , let where is positive, with , and almost nondecreasing continuous function.

Theorem 4. Let   . If the entries of matrix satisfy condition (22) for and if matrix is a maximal or minimal hump matrix with such that , thenwhere .

Theorem 5. Let with , where instead of satisfies (24) with some . If the entries of matrix satisfy condition (22) for and if matrix is a maximal or minimal hump matrix with such that , then

Finally, we give corollary and remarks as an application of our results.

Taking when and when with , and when and when with , Theorem 2 (Theorem 3 analogously) implies the following.

Corollary 6. If , then for almost all considered , where , , , and .

Remark 7. In special case, if , thenand if , thenfor almost all considered , where and .

Remark 8. Taking , we have, by Theorem 3 with , for and , the estimate like in [12] with the better order of approximation without any additional assumptions.

Remark 9. Analyzing the proofs of Theorems 25, we can deduce that, taking the assumption or instead of or , respectively, we obtain the results like that from [13].

3. Auxiliary Results

We begin this section by some notations following A. Zygmund [1, Section 5 of Chapter II].

It is clear thatwhereHencewhere Now, we formulate some estimates for the conjugate Dirichlet kernels.

Lemma 10 (see [1]). If , thenand for any real one has

Lemma 11. Let be such that (22) for holds. If , then and if , thenwith and , for .

Proof. LetThe relation implieswhenceand thus, by our assumption,we obtainThe relation implies whenceand thus, by our assumption,we getNow, our proof is complete.

Lemma 12. If matrix is a maximal or minimal hump matrix with , then or for , respectively.

Proof. Since the above formulas are similar, we prove the first one only. If , then whence nondecreases with respect to and therefore But if , thenand our proof is complete.

Lemma 13. If and , thenholds for every natural and all real .

Proof. The proof follows by the easy account Now, our proof is complete.

4. Proofs of the Results

4.1. Proof of Theorem 2

We start with the obvious relations

By Lemmas 10 and 13, we havefor .

Using Lemmas 11 and 12 we obtainor whence

Collecting these estimates, we obtain the desired result.

4.2. Proof of Theorem 3

We start with the obvious relations

By the Hölder inequality , Lemma 10, (25), and (24),

We can estimate the term by the same way like in the proof of Theorem 2:

Collecting these estimates, we obtain the desired result.

4.3. Proofs of Theorems 4-5

The proofs are similar to these above and follow from the evident inequality and additionally in case of Theorem 5 from the estimatefor .

4.4. Proof of Corollary 6

First of all we note that our matrix is the hump matrix with .

Next, we have to verify the assumptions of Lemma 11. For the first one, we note that any nondecreasing sequence belongs to the class and any nonincreasing sequence belongs to the class . The second one follows from the following calculations:

Thus proof is complete.

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

References

  1. A. Zygmund, Trigonometric Series, Cambridge, UK, 2002.
  2. L. Leindler, “On the degree of approximation of continuous functions,” Acta Mathematica Hungarica, vol. 104, no. 1-2, pp. 105–113, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  3. L. Leindler, “Integrability conditions pertaining to Orlicz space,” Journal of Inequalities in Pure and Applied Mathematics, vol. 8, no. 2, article 38, 6 pages, 2007. View at Google Scholar · View at MathSciNet
  4. W. Lenski and B. Szal, “Approximation of functions from Lp(w~)β by linear operators of conjugate Fourier series,” Banach Center Publications, vol. 9, pp. 237–247, 2011. View at Google Scholar
  5. B. Szal, “A note on the uniform convergence and boundedness a generalized class of sine series,” Commentationes Mathematicae, vol. 48, no. 1, pp. 85–94, 2008. View at Google Scholar · View at MathSciNet
  6. V. N. Mishra and L. N. Mishra, “Trigonometric approximation of signals (functions) in Lp-norm,” International Journal of Contemporary Mathematical Sciences, vol. 7, no. 19, pp. 909–918, 2012. View at Google Scholar
  7. M. L. Mittal, B. E. Rhoades, V. N. Mishra, and U. Singh, “Using infinite matrices to approximate functions of class Lip(α, p) using trigonometric polynomials,” Journal of Mathematical Analysis and Applications, vol. 326, no. 1, pp. 667–676, 2007. View at Publisher · View at Google Scholar
  8. K. Qureshi, “On the degree of approximation of functions belonging to the Lipschitz class by means of a conjugate series,” Indian Journal of Pure and Applied Mathematics, vol. 12, no. 9, pp. 1120–1123, 1981. View at Google Scholar · View at MathSciNet
  9. S. Lal and H. K. Nigam, “Degree of approximation of conjugate of a function belonging to (ξ(t),p) class by matrix summability means of conjugate Fourier series,” International Journal of Mathematics and Mathematical Sciences, vol. 27, no. 9, pp. 555–563, 2001. View at Publisher · View at Google Scholar · View at MathSciNet
  10. K. Qureshi, “On the degree of approximation of functions belonging to the class Lip (α, p) by means of a conjugate series,” Indian Journal of Pure and Applied Mathematics, vol. 13, no. 5, pp. 560–563, 1982. View at Google Scholar · View at MathSciNet
  11. S. Lal, “On the degree of approximation of conjugate of a function belonging to weighted W(Lp,ξ(t)) class by matrixsummability means of conjugate series of a Fourier series,” Tamkang Journal of Mathematics, vol. 31, no. 4, pp. 279–288, 2000. View at Google Scholar
  12. S. Sonker and U. Singh, “Degree of approximation of the conjugate of signals (functions) belonging to Lip (α, r)-class by (C, 1)(E, q) means of conjugate trigonometric Fourier series,” Journal of Inequalities and Applications, vol. 2012, article 278, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. W. Lenski and B. Szal, “Approximation of functions belonging to the class Lpωβ by linear operators,” Acta et Commentationes Universitatis Tartuensis de Mathematica, vol. 13, pp. 11–24, 2009. View at Google Scholar · View at MathSciNet